MAUDE Adverse Event Report: GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 18-19-20; BALLOON DILATATION CATHETER

GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 18-19-20; BALLOON DILATATION CATHETER
Model Number BD-400P-2080
Medical Device Problem Codes Mechanical Problem (1384); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that when using an ez dilate balloon dilator (fw) 18-19-20, the balloon got stuck in the endoscope and needed to be cut to remove it.The event occurred during the therapeutic procedure (upper gi endoscopy) and was completed with a similar device.There was no patient harm associated with the event.This report is linked to patient identifier: (b)(6).
 
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Correction to b1 of the previous report: "hospitalization - initial or prolonged" was inadvertently checked.A review of the device history record found no deviations that could have caused or contributed to the reported issue.A formal investigation concluded the malfunction occurred due to a manufacturing process defect.There have since been an exhaustive revision of the process.Olympus will continue to monitor field performance for this device.

Brand Name
EZDILATE BALLOON DILATOR (FW) 18-19-20
Common Device Name
BALLOON DILATATION CATHETER
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17597752
Report Number3003790304-2023-00329
Device Sequence Number6422383
Product Code KNQ
UDI-Device Identifier00821925033214
UDI-Public00821925033214
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-400P-2080
Device Lot Number381893
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFLATION SYRINGE
Outcome Attributed to Adverse Event Hospitalization;
Patient Age79 YR
Patient SexFemale
Patient Weight44 KG
Patient EthnicityNon Hispanic
Patient RaceWhite